Page 1 of 1 [ 8 posts ] 

Nikki82
Snowy Owl
Snowy Owl

User avatar

Joined: 18 Dec 2010
Age: 38
Gender: Female
Posts: 125

26 Mar 2011, 5:45 pm

I am taking Anafranil and am up to 100mg and i feel worse then i did when i was taking Zoloft. The dr. thinks they need to focus on just my OCD along with taking Xanax for my anxiety. I don't feel better i feel much worse. I am angry at the world, my OCD is the same, i feel tired like i have to push myself, and dry mouth. I talked with my Psyc and at that time i was taking only 75mg and i told her that i felt like i was in a dream and still having Rages. We decided to try the 100mg but now i am ready to fall asleep all day, on top of not wanting to do anything, and i am mad at everyone :( The doctor said maybe i have mild Aspergers but he thinks because the way i present myself that i can't have it. I am not looking for a label i have gone through all the tests they sent me for and i get all these other diagnosis yet the meds they give me make me feel bad. I am calling on Monday to see if i could take something else. The Zoloft gave me energy but didnt help with OCD, anxiety, but i felt more happy on that med i think though i still have Rages. Has anyone taken Anafranil and had these side effects?



bee33
Veteran
Veteran

User avatar

Joined: 19 Apr 2008
Age: 56
Gender: Female
Posts: 1,324

26 Mar 2011, 6:50 pm

I haven't taken Anafranil, but I have tried many medications. Some made me feel a lot worse. Some antidepressants made me much more depressed. Some drugs made me too groggy. Sometimes I just felt strange and out of sorts. It's a lot of trial and error. You have to be persistent and keep trying to find something that works for you without making you worse. If your doctor isn't on board or is not listening to your reports of how the drugs are making you feel, you might need to find another doctor.



patiz
Sea Gull
Sea Gull

User avatar

Joined: 30 Jan 2011
Age: 65
Gender: Male
Posts: 205
Location: Newport, Wales, UK

26 Mar 2011, 6:55 pm

I take Anafranil (75mg) it's a tri-cyclic anti-depressant which treats, OCD, Depression, and social phobia's I get on well with it, no side effects at all. Aspergers as a condition as no medical treatments, but the co-morbids (along with) are treated with re-uptake inhibitors (ssri anti-depressants) which generally don;t work with AS individuals due to the fact that the autistic brain is physically different to the neurotypical brain, so old fashioned tri-cyclics are used. tri-cyclics can take up to two months to kick in. you tried ssri's (Zoloft) and they don't work? then your doctor maybe trying to find a cause and AS is one such cause, hence he prescribed Anafranil, however I take risperidal (3mg) along with Anafranil. Risperidal is used often in Autism to help with aggression ( follow this link http://www.keepkidshealthy.com/medicine ... utism.html
Also CBT can be of great help

I wish I could be of more help, but as always the path (or puzzle which is ASD) is long and difficult
and very individual. Good luck :)



Rippercase
Blue Jay
Blue Jay

User avatar

Joined: 1 Mar 2011
Age: 32
Gender: Male
Posts: 89

26 Mar 2011, 7:37 pm

I recently gave Anafranil a shot. I have tried basically every other AD out, figured I might as well give this one a go as well. In any case it had the same effect on me, that is, it made me very drowsy.

I read somewhere that if you struggle with drowsiness when you start taking Anafranil that you might as well quit taking it because this side-effect isn't going to go away. Keep in mind that this statement was made by someone via a comment on a thread and as such I can't guarantee it's validity.

Hope this helps, best of luck :)


_________________
There's nothing for me here.


Nikki82
Snowy Owl
Snowy Owl

User avatar

Joined: 18 Dec 2010
Age: 38
Gender: Female
Posts: 125

26 Mar 2011, 7:37 pm

i had no problems with Zoloft but it didnt do much for my symptoms i was just me i guess or it helped my anger. I have Schizoid Personality Disorder, OCD, Social anxiety disorder, Learning disability, ADHD (combined type) Occupational, Social problems. I don't understand alot so it's hard for me to even fight for myself to get the proper help. I don't have family that is supportive they all have alot of problems as well.



Nikki82
Snowy Owl
Snowy Owl

User avatar

Joined: 18 Dec 2010
Age: 38
Gender: Female
Posts: 125

26 Mar 2011, 7:40 pm

also to add: i am having alot of IT's more then usual and more sensory problems like noise is getting to me more on this med and i think that people are evil i guess i know that isn't true but i am mad at the world on this med. i already had a tantrum (rage) and been crying ever since that happened. I feel i have good reason to be mad but i am kinda overreacting i think.



OddDuckNash99
Veteran
Veteran

User avatar

Joined: 15 Nov 2006
Gender: Female
Posts: 2,562

27 Mar 2011, 5:55 am

Anafranil is my miracle drug. It changed my life. It's the only thing that has worked for my OCD, and it also is the only thing that has ever gotten rid of my panic attacks. Being a tricyclic, side effects are common. I have dry mouth from it, too, and I have unexplained tiredness that my doctor and I don't believe is from the Anafranil (for several reasons; I'm on a stimulant to counteract the tiredness), but this is a small price for me to pay for its wonderful benefits. Clearly, for you, Anafranil isn't the right drug. It isn't helping your OCD, and the side effects are annoying you. Definitely talk to your psychiatrist about trying something else.


_________________
Helinger: Now, what do you see, John?
Nash: Recognition...
Helinger: Well, try seeing accomplishment!
Nash: Is there a difference?


Nikki82
Snowy Owl
Snowy Owl

User avatar

Joined: 18 Dec 2010
Age: 38
Gender: Female
Posts: 125

27 Mar 2011, 9:27 am

Thanks for all your support *hug* I am calling my psychiatrist to wean myself off this and get something else to try